Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on rank-one operators in reflexive algebras


Authors: Cecelia Laurie and W. E. Longstaff
Journal: Proc. Amer. Math. Soc. 89 (1983), 293-297
MSC: Primary 47D25; Secondary 47A15, 47B10
DOI: https://doi.org/10.1090/S0002-9939-1983-0712641-2
MathSciNet review: 712641
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if the invariant subspace lattice of a reflexive algebra $ \mathcal{A}$, acting on a separable Hilbert space, is both commutative and completely distributive, then the algebra generated by the rank-one operators of $ \mathcal{A}$ is dense in $ \mathcal{A}$ is any of the strong, weak, ultrastrong or ultraweak topologies. Some related density results are also obtained.


References [Enhancements On Off] (What's this?)

  • [1] W. Arveson, Operator algebras and invariant subspaces, Ann. of Math. (2) 100 (1974), 433-532. MR 0365167 (51:1420)
  • [2] J. Erdos, Operators of finite rank in nest algebras, J. London Math. Soc. 43 (1968), 391-397. MR 0230156 (37:5721)
  • [3] P. R. Halmos and V. S. Sunder, Bounded integral operators on $ {L^2}$ spaces, Springer-Verlag, Berlin and New York, 1978. MR 517709 (80g:47036)
  • [4] A. Hopenwasser and R. Moore, Finite rank operators in reflexive operator algebras, J. London Math. Soc. (to appear). MR 692538 (84h:47048)
  • [5] A. Hopenwasser, C. Laurie and R. Moore, Reflexive algebras with completely distributive subspace lattices, J. Operator Theory (to appear). MR 739795 (85m:47047)
  • [6] M. S. Lambrou, Completely distributive lattices, Fund. Math. (to appear). MR 747026 (85g:06008)
  • [7] -, Approximates, commutants, and double commutants in normed algbebras, J. London Math. Soc. (2) 25 (1982), 499-512. MR 657507 (84f:47053)
  • [8] C. Laurie, On density of compact operators in reflexive algegbras, Indiana Univ. Math. J. 30 (1981), 1-16. MR 600028 (82b:47058)
  • [9] W. E. Longstaff, Strongly reflexive lattices, J. London Math. Soc. (2) 11 (1975), 491-498. MR 0394233 (52:15036)
  • [10] -, Operators of rank one in reflexive algebras, Canad. J. Math. 28 (1976), 19-23. MR 0397435 (53:1294)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25, 47A15, 47B10

Retrieve articles in all journals with MSC: 47D25, 47A15, 47B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0712641-2
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society